Complete integrability of the reduced Maxwell-Bloch equations with permanent dipole

Maria Agrotis, Nicholas M Ercolani, S. A. Glasgow, Jerome V Moloney

Research output: Contribution to journalArticle

67 Scopus citations


We obtain the Lax pair, hierarchy of commuting flows and Bäcklund transformations for a reduced Maxwell-Bloch (RMB) system. This system is of particular interest for the description of unipolar, nonoscillating electromagnetic solitons (also called "electromagnetic bubbles").

Original languageEnglish (US)
Pages (from-to)134-162
Number of pages29
JournalPhysica D: Nonlinear Phenomena
Issue number1-2
Publication statusPublished - Apr 1 2000



  • Bäcklund transformations
  • Hierarchy of commuting flows
  • Lax pair
  • Maxwell-Bloch equations

ASJC Scopus subject areas

  • Applied Mathematics
  • Statistical and Nonlinear Physics

Cite this